MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2020-00171, and for the third device reported that was used on the same patient see mdr 118880-2020-00172.
 
Event or Problem Description
The user facility reported that the ik device valve appeared to be leaking, in addition there were air bubbles noticed inside the port when a syringe was used to pull blood back for a act purposes.This 9 french sheath was used for a electrophysiology (ep) procedures, in addition three additional sheaths of various sizes such as a 8fr were used.The patient was in stable condition and the procedure was satisfactory.The blood loss was less than 250cc's.An i.C.E.Ep catheter was placed in the 9 french sheath.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr introducer sheath was received for product evaluation.Visual inspection revealed no damage or anomalies noted on the sheath.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath per the device ifu.This assembly was submerged in water, and bubbles were observed.The device failed leak testing.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.Damage was seen at the center of the crosscut valve.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that off-center insertion of the dilator caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10319598
Report Number1118880-2020-00170
Device Sequence Number2679284
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberYC12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR SHEATH & 5 FR. SHEATH; I.C.E. EP CATHETER, 8 FR. SHEATH
Patient Age74 YR